University of Veterinary Medicine Vienna - Research portal

Diagrammed Link to Homepage University of Veterinary Medicine, Vienna

Selected Publication:

Publication type: Journal Article
Document type: Case Report

Year: 2009

Author(s): Mosing, M; Kuemmerle, JM; Dadak, A; Moens, YP

Title: Metabolic changes associated with anaesthesia and cherry poisoning in a pony.

Source: Vet Anaesth Analg. 2009; 36(3):255-260



Authors Vetmeduni Vienna:

Dadak Agnes
Moens Yves
Mosing Martina

Vetmed Research Units
University Clinic for Small Animals, Clinical Unit of Anaesthesiology and Perioperative Intensive-Care Medicine
University Equine Clinic, Clinical Unit of Equine Surgery
Institute of Pharmacology and Toxicology


Abstract:
A case of a pony with severe cyanide intoxication as a result of cherry ingestion is presented. General anaesthesia was performed for colic surgery. Severe metabolic lactate acidosis in combination with a high arterial oxygen partial pressure and clinically good peripheral perfusion parameters were the remarkable signs during anaesthesia. Severe hypothermia was obvious during recovery. Ten hours post-surgery the pony was euthanized as a result of neurological signs. The diagnosis of cyanide intoxication was made post-mortem.

Keywords Pubmed: Anesthesia/adverse effects
Anesthesia/veterinary*
Anesthetics/adverse effects*
Animals
Cyanides/poisoning*
Fatal Outcome
Foodborne Diseases
Horse Diseases/chemically induced*
Horses
Male
Postoperative Complications/chemically induced
Postoperative Complications/veterinary*
Prunus/poisoning*


© University of Veterinary Medicine ViennaHelp and Downloads